Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 79, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 17, 2000, 3:16 PM CST for Franklin County, Lawrence County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2000, 3:16 PM CST (21:16 UTC)
- Expired
- Feb 17, 2000, 3:45 PM CST
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Franklin County, AL, Lawrence County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBMX 172119 SVRBHM ALC059-079-172145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 316 PM CST THU FEB 17 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... EASTERN FRANKLIN COUNTY IN NORTHWEST ALABAMA... LAWRENCE COUNTY IN NORTHWEST ALABAMA... * UNTIL 345 PM CST. * AT 316 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES WEST OF MOULTON...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...NORTH COURTLAND...MOULTON AND COURTLAND. HAIL TO THE SIZE OF QUARTERS CAN BE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM MOVE TO A STURDY SHELTER. LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 2:50 PM CST, 26 minutes earlier.
Area forecast discussion, Feb 17, 2:50 PM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 250 PM CST THU FEB 17 2000 FRIDAY STILL LOOKING SOMEWHAT INTERESTING AT THIS TIME. LOW LEVEL WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND INTO TOMORROW. SHOULD BE RATHER GUSTY THROUGHOUT THE DAY ON FRIDAY AS SURFACE PRESSURE GRADIENT BEGINS TO TIGHTEN AHEAD OF APPROACHING COLD FRONT. WILL MENTION CAUTION FOR LAKES AND LET MIDNIGHT SHIFT DECIDE ON A WIND ADVISORY FOR FRIDAY. RAIN FOR TONIGHT...MODELS SHOW A SHORT WAVE MOVING OVER MUCH OF ALABAMA OVERNIGHT. SHOULD BE ENOUGH LOW LEVEL MOISTURE TO WARRENT AT LEAST CHANCE POPS FOR NOW. SEVERE POTENTIAL FOR FRIDAY. SPC HAS NORTHERN AND PORTIONS OF CENTRAL ALABAMA UNDER A SLIGHT RISK FOR SEVERE WEATHER FOR FRIDAY. STRONG SOUTHERLY WINDS AHEAD OF THE FRONT TOMORROW WILL AID IN MOISTURE RETURN OVER WESTERN ALABAMA. GOOD MOISTURE CONVERGENCE OUT AHEAD OF THE FRONT...DECENT LOW-LEVEL SHEAR AND CAPE...AND TIMING OF FRONT (AROUND MAX HEATING OF THE DAY) WILL ALL AID IN SEVERE DEVELOPMENT. GOING AGAINST US IS THE FACT THAT THE STRONGEST UPPER LEVEL SUPPORT REMAINS OFF TO THE NORTH OF THE STATE...AND POSSIBLE STABLE WEDGE SETTING UP ACROSS EASTERN ALABAMA TOMORROW MORNING. KIND OF REMINDS ME A LITTLE OF THE SETUP WE HAD HERE LAST SUNDAY. SPC MENTIONS THE POSSIBILITY OF ISOLATED SUPERCELLS...PERHAPS PRODUCING TORNADOES AND LARGE HAIL. WITH ALL THAT...PLAN ON MENTIONING SEVERE IN THE ZONES FOR TOMORROW. HSV TE 052/070 046/055 033 73485 BHM TE 055/073 051/060 036 73368 MGM EE 057/075 053/065 039 73344= .BHM...NONE. 73
In the hours before
Special weather statement, Feb 17, 9:21 AM CST, 5 hours 55 minutes before
ALZ001>038-040>050-172030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 921 AM CST THU FEB 17 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A STATIONARY FRONT WILL REMAIN ACROSS SOUTH ALABAMA TODAY. SCATTERED THUNDERSTORMS MAY SPREAD EASTWARD INTO NORTH AND CENTRAL ALABAMA THIS AFTERNOON AND TONIGHT BUT THEY ARE NOT PREDICTED TO BE SEVERE. ACTIVATION OF STORM SPOTTERS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY.
Special weather statement, Feb 17, 2:39 PM CST, 37 minutes before
ALZ001>038-040>050-181530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 239 PM CST THU FEB 17 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A WARM FRONT ACROSS CENTRAL ALABAMA WILL MOVE NORTHEAST TONIGHT. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED OVER NORTHWEST ALABAMA AND THESE WILL CONTINUE TO SPREAD TO THE EAST AND NORTHEAST THIS EVENING. A FEW STORMS OVER NORTHWEST ALABAMA ARE LIKELY TO PRODUCE HAIL...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED. ACTIVATION OF STORM SPOTTERS...AND EMERGENCY MANAGEMENT PERSONNEL WILL PROBABLY NOT BE NECESSARY TONIGHT. HOWEVER...YOU SHOULD CHECK LATER FORECASTS AND STATEMENTS FOR THE POSSIBILITY OF SEVERE WEATHER OVER NORTH ALABAMA ON FRIDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 2:41 PM CST | Severe Thunderstorm Warning | BMX | Franklin | 34 min |
| Feb 17, 5:57 PM CST | Severe Thunderstorm Warning | BMX | Elmore | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.